MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. LIGACLIP*ENDO MED CLIP APPLIER; APPLIER, HEMOSTATIC CLIP

ETHICON ENDO-SURGERY, LLC. LIGACLIP*ENDO MED CLIP APPLIER; APPLIER, HEMOSTATIC CLIP
Catalog Number EL214
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation summary the analysis results confirmed that the el214 device was returned nonfunctional as jaws were found to be in a yielded condition; therefore, the clips could not be loaded into the jaws.Possible causes for this condition may be if the device is closed over an existing hard object or clip placing stress on the jaws causing them to distort or yield and not return to their original dimensions/position or excessive application of torque to the jaws when positioning the device on a vessel.Please note that as stated in the ifu: "all surgical instruments are subject to a degree of wear and tear because of normal use.A regular and precise visual check of the instrument should be made before each use.In addition, a photo was received for review.Upon visual inspection of the photo, the following was observed: the photo showed a device with the serial number of (b)(4).Based on the photo alone, the event described could not be confirmed.The batch history records were reviewed and certed by external manufacturing that the manufacturing criteria was met prior to the release of the equipment.
 
Event or Problem Description
It was reported that during an unknown procedure, the clip was not properly fitted into the clip applier.It is unknown how the procedure was completed.The was no patient consequence.

Common Device Name
APPLIER, HEMOSTATIC CLIP
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
MDR Report Key10022576
Report Number3005075853-2020-02481
Device Sequence Number3053028
Product Code HBT
UDI-Device Identifier10705036003847
UDI-Public10705036003847
Combination Product (Y/N)N
PMA/510(K) Number
K830503
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEL214
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/20/2020
Initial Report FDA Received Date05/04/2020
Patient Sequence Number1